Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mental Health

Wellbutrin and Cymbalta Interact w/ Vitamins?

01/21/2009

Question:

I was diagnosed with major depression 7 years ago, after having taken the diet pill Xenadrine for 2 years (when it was available with Ephedrine). When I was still taking the Xenadrine, I noticed that having caffeine, vitamins, chocolate, tea or alcohol would reduce the effect of the Xenadrine, and I`ve noticed the same is true now while taking Wellbutrin (150 mg, 2x day) and Cymbalta (60 mg). What I`m really wondering about is if I have anything that contains vitamins, for example, protein bars (the ones without stimulants because I stay away from them now), I become very tired and also can feel the effects of the antidepressants diminishing that very day (immediate tears, crankiness, depressed). I don`t know what is interacting with what (maybe vitamin B?), and I`ve been trying to find information online but can`t find anything pertaining to this topic. Would you have any information?

Answer:

There is very limited information related to the role of vitamins in depressive disorders. I am not familiar with vitamins worsening depression although the reverse has infrequently been reported. Although you can not rule out your idea, I would look for other explanations to explain your difficulties with your physician.

For more information:

Go to the Mental Health health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University